Alert archive / Georgia / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 204, NWS Atlanta, GA

July 3, 2013Talbot County, Taylor County, Upson County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jul 3, 2013, 10:00 PM EDT for Talbot County, Taylor County, Upson County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2013, 10:00 PM EDT (02:00 UTC)
Expired
Jul 3, 2013, 10:30 PM EDT
In force
30 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Talbot County, GA, Taylor County, GA, Upson County, GA

The radar

The Atlanta radar (KFFC), 92 km from the middle of the area, began a volume at 02:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.0 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2013-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 613 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2013-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 167 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
613 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
500 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
167 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

445 
WUUS52 KFFC 040200
SVRFFC
GAC263-269-293-040230-
/O.NEW.KFFC.SV.W.0204.130704T0200Z-130704T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1000 PM EDT WED JUL 3 2013

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TALBOT COUNTY IN WEST CENTRAL GEORGIA
  TAYLOR COUNTY IN WEST CENTRAL GEORGIA
  SOUTH CENTRAL UPSON COUNTY IN WEST CENTRAL GEORGIA

* UNTIL 1030 PM EDT

* AT 959 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP
  TO 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9
  MILES SOUTHEAST OF BUTLER TO BUTLER TO 8 MILES SOUTHEAST OF
  GENEVA...MOVING NORTH AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  JUNCTION CITY AND TALBOTTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

&&

LAT...LON 3243 8428 3242 8436 3243 8438 3241 8439
      3256 8445 3255 8456 3252 8457 3254 8463
      3271 8470 3280 8442 3281 8421 3272 8419
      3269 8420 3268 8415 3251 8408 3250 8413
      3240 8420
TIME...MOT...LOC 0200Z 162DEG 30KT 3246 8414 3253 8431
          3248 8450

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 9:18 PM EDT, 42 minutes earlier.

Area forecast discussion, Jul 3, 9:18 PM EDT, 42 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
918 PM EDT WED JUL 3 2013

.UPDATE...
WITH THE POSSIBILITY OF A DANGEROUS FLOODING THREAT EVOLVING
OVERNIGHT TONIGHT AND A LULL IN THE RAIN DECIDED TO UPDATE THE
EXTENDED FORECAST AT THIS TIME. A FIGHT BETWEEN THE UPPER LEVEL
LOW TO THE WEST AND THE BERMUDA HIGH TO THE EAST IS PLAYING OUT
OVER THE STATE. GUIDANCE SUGGESTS THAT THIS WILL CONTINUE THROUGH
SATURDAY. AS SUCH OUR POPS ARE HIGH FOR THE WEEKEND AND WE EXPECT
MORE TOTAL RAINFALL AS WELL. TOWARDS SUNDAY AND MONDAY OF NEXT
WEEK....THE TROUGH TO OUR WEST STARTS TO DE-AMPLIFY AND MOVE TO THE
EAST AS THE HIGH BUILDS IN FROM THE EAST. THIS SHOULD LEAD TO
SHOWERS AND THUNDERSTORMS ON SUNDAY AND INTO MONDAY. THE
THUNDERSTORMS ON SUNDAY COULD BE MORE ORGANIZED THAN TYPICAL
SUMMERTIME THUNDERSTORMS. FOR THE REST OF THE WEEK...HIGH PRESSURE
BUILDS INTO THE REGION AND THE RETURN OF SUMMER AND DAILY
THUNDERSTORMS AS WELL.

WPC IS PREDICTING AN ADDITIONAL 1 INCH OF RAIN ACROSS CENTRAL
GEORGIA AND UP TO 5 MORE INCHES ACROSS NORTH GEORGIA THROUGH
MONDAY AT 8PM. THIS SEEMS PRETTY REASONABLE WITH POSSIBLY HIGHER
AMOUNTS. MOST OF THIS RAIN SHOULD FALL ACROSS NORTH GEORGIA AND BY
SATURDAY AFTERNOON.

ARG

&&

.PREV DISCUSSION... /ISSUED 800 PM EDT WED JUL 3 2013/

SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
HEAVY RAIN PATTERN SETTING UP ACROSS THE CWFA THIS AFTERNOON.
REGIONAL RADAR LOOP SHOWS MOST OF THE STEADIER ACTIVITY HAS
DEVELOPED ALONG AND WEST OF THE INTERSTATE 85 CORRIDOR.
HOWEVER...HIGH RESOLUTION MODELS DO SHOW THE ACTIVITY ACROSS EASTERN
GA SPREADING WESTWARD AND ENHANCING RAINFALL RATES FOR CENTRAL AND
WESTERN PORTIONS OF THE CWFA FOR THE REMAINDER OF THE AFTERNOON INTO
THE EVENING.

WATER VAPOR LOOP SHOWS DEEP TROPICAL MOISTURE BEING FUNNELED
NORTHWARD FROM THE CARIBBEAN AND FROM THE EAST PACIFIC. 12Z SOUNDING
HAD PWATS JUST UNDER TWO INCHES...BUT DO EXPECT THEM TO RISE TO
ABOVE 2 INCHES THIS EVENING/OVERNIGHT. THE RAINFALL AXIS ISNT
EXPECTED TO MOVE MUCH THROUGH TOMORROW...AND SEVERAL WAVES ARE WILL
MOVE NORTH ALONG THE AXIS...ENHANCING THUNDERSTORM ACTIVITY. WITH
THE HIGH MOISTURE CONTENT AND TRAINING STORMS...FLASH FLOODING WILL
BE LIKELY. IN ADDITION...WITH PROLONGED HEAVY RAINS...RISES ON THE
RIVERS WILL BE LIKELY. COVERAGE WILL BE LESS IN THE EASTERN PORTIONS
OF THE CWFA...BUT RECENT HEAVY RAINS HAS LED TO NEARLY SATURATED
SOILS. NO CHANGES IN THE FLOOD WATCH ARE ANTICIPATED. ON
AVERAGE...TWO TO FOUR INCHES OF RAINFALL IS EXPECTED ACROSS THE
AREA. SOME LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE AND COULD
APPROACH 5 INCHES.

NLISTEMAA

LONG TERM...

PREVOIUS DISCUSSION FROM 430 AM EDT WED JUL 3 2012

LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
VERY LARGE AND STRONG UPPER LEVEL TROUGH IN PLACE JUST WEST OF THE
MISSISSIPPI RIVER VALLEY WILL CONTINUE TO CONTROL THE WEATHER
PATTERN THROUGH MOST OF THE EXTENDED. THIS RETROGRADING UPPER
TROUGH IS EXPECTED TO BE CENTERED OVER THE CENTRAL PLAINS STATES BY
THU NIGHT AS A STRENGTHENING UPPER HIGH MOVES ONSHORE THE MID
ATLANTIC COAST. THIS PATTERN WILL KEEP GA IN VERY MOIST SOUTHERLY
FLOW THROUGH THE WEEKEND. THE FORECAST MODELS ARE SHOWING A PLUME
OF RICH MONSOONAL LIKE MOISTURE MOVING ONSHORE THE GA/SC/NC COAST
IN THE SHORT TERM THEN SPREADING WEST ACROSS THE REST OF THE
REGION THROUGH THE BEGINNING OF NEXT WEEK. THIS PATTERN WILL PUT
GA RIGHT UNDER THIS PLUME THU THROUGH SAT. THE MODELS ARE SHOWING
PW VALUES INCREASING TO NEAR 2 INCHES BY 00Z THU AND STAYING THERE
THROUGH 00Z TUE OF NEXT WEEK. THE WPC 3 TO 5 DAY QPF TOTALS ARE STILL
SHOWING 2 TO 4 INCH TOTALS ACROSS THE STATE WITH ISOLATED HIGHER
AMOUNTS. BOTH THE GFS AND ECMWF SHOW THE AXIS OF THIS PLUME
SHIFTING WEST OF THE STATE BY SUNDAY MORNING...BUT GA STILL STAYS
IN MOIST FLOW. BOTH THE GFS AND ECMWF HAVE BEEN ADVERTISING THIS
WEATHER PATTERN FOR ABOUT 5 DAY NOW SO CONFIDENCE IN THIS
OCCURRING IS VERY HIGH.

01

HYDROLOGY...

..POTENTIALLY DANGEROUS SITUATION DEVELOPING...

SINCE 8 AM EDT THIS MORNING...WIDESPREAD RAINFALL AMOUNTS OF 1.5 TO 2
INCHES HAVE FALLEN ACROSS NORTHERN AND WESTERN GEORGIA. EXTREMELY
HIGH RAINFALL AMOUNTS OF 3.5-6.5 INCHES HAVE FALLEN IN PORTIONS OF
EXTREME WESTERN GEORGIA AND PORTIONS OF THE WESTERN AND NORTHERN
METRO ATLANTA AREAS. LATEST MODEL CONSENSUS SUGGESTS THAT AN
ADDITIONAL 3-4 INCHES OF RAINFALL IS POSSIBLE IN NORTHERN AND
WESTERN GEORGIA...AND 1-3 INCHES IS POSSIBLE ACROSS EASTERN AND
PORTIONS OF CENTRAL GEORGIA. IN LOCATIONS WHERE STORMS TRAIN OVER
THE SAME AREA...LOCALLY HIGHER AMOUNTS CAN BE EXPECTED. THESE
RAINFALL AMOUNTS WILL CONTINUE TO CAUSE RIVERS AND CREEKS TO
RISE...AND WIDESPREAD MINOR FLOODING CAN BE EXPECTED. THE BIG
CONCERN WILL BE CONTINUED FLOODING OVERNIGHT AND INTO EARLY THURSDAY
AND THE 4TH OF JULY ACTIVITIES OCCURRING IN THE AREA. IT IS EXTREMELY
IMPORTANT THAT ANYONE DRIVING...ESPECIALLY IN THE DARK...REFER TO
THE NWS ATLANTA WEBSITE /WWW.WEATHER.GOV/ATLANTA/ OR LOCAL TV MEDIA
OUTLETS BEFORE HITTING THE ROADS. DO NOT DRIVE THROUGH FLOODED
ROADWAYS OR AROUND BARRICADES! AGAIN...THIS EVENT HAS THE POTENTIAL
TO DEVELOP INTO A DANGEROUS SITUATION. PLEASE STAY ALERT TO CHANGING
CONDITIONS...AND IF VISITING OR TRAVELING AROUND NORTH AND CENTRAL
GEORGIA...PLEASE BE FAMILIAR WITH THE COUNTY YOU ARE IN...AND BE
AWARE OF ANY CREEKS...RIVERS...OR STREAMS YOU MAY BE LOCATED NEAR.

AVIATION...
00Z UPDATE...
BANDS OF LIGHT TO MODERATE SHOWERS CONTINUE TO STREAM NORTHWARD.
CIGS CONTINUE TO BE MAINLY VFR AT LEAST THROUGH 02Z-03Z...MVFR CIGS
AND VSBYS THROUGH 05Z...IFR CIGS IN SHOWERS THROUGH 14Z...AND MVFR
CIGS AND VSBYS IN THUNDERSTORMS. WINDS WILL CONT FROM THE SE
GENERALLY LESS THAN 10KTS OVERNIGHT...AND BECOME 10-12KTS AFTER
14Z.

//ATL CONFIDENCE...00Z UPDATE...
HIGH CONFIDENCE ON WINDS. MEDIUM CONFIDENCE REMAINING ELEMENTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          70  82  70  84 / 100 100  90  80
ATLANTA         69  79  69  81 / 100 100  90  90
BLAIRSVILLE     65  75  65  77 / 100 100 100  80
CARTERSVILLE    70  79  69  82 / 100 100 100  90
COLUMBUS        71  81  70  84 / 100 100  80  90
GAINESVILLE     68  77  68  80 / 100 100 100  80
MACON           72  84  70  86 / 100 100  70  60
ROME            70  80  70  83 / 100 100 100  80
PEACHTREE CITY  70  80  70  82 / 100 100  90  90
VIDALIA         73  88  72  89 /  80  70  40  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR THE FOLLOWING
ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...
BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...
CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...
DADE...DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...
FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK...
GORDON...GREENE...GWINNETT...HALL...HANCOCK...HARALSON...
HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER...
JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...LUMPKIN...
MACON...MADISON...MARION...MERIWETHER...MONROE...MONTGOMERY...
MORGAN...MURRAY...MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...
OGLETHORPE...PAULDING...PEACH...PICKENS...PIKE...POLK...
PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...
STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR...
TOOMBS...TOWNS...TREUTLEN...TROUP...TWIGGS...UNION...UPSON...
WALKER...WALTON...WARREN...WASHINGTON...WEBSTER...WHEELER...
WHITE...WHITFIELD...WILCOX...WILKES...WILKINSON.

&&

SHORT TERM...37
LONG TERM....ARG
AVIATION...37
Hazardous weather outlook, Jul 3, 6:24 AM EDT, 15 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
624 AM EDT WED JUL 3 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-041030-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
624 AM EDT WED JUL 3 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...
LARGE UPPER LEVEL TROUGH CENTERED JUST WEST OF THE MISSISSIPPI
RIVER VALLEY IS PUMPING MOISTURE LADEN AIR FROM THE GULF AND
ATLANTIC ACROSS NORTH AND CENTRAL GEORGIA. THIS MOIST FLOW PATTERN
IS EXPECTED TO CONTINUE THROUGH THE WEEKEND. WITH DEWPOINTS IN THE
UPPER 60S TO LOWER 70S AND INSTABILITIES INCREASING THROUGH THE
AFTERNOON HOURS...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
ARE EXPECTED ACROSS THE AREA TODAY. THESE STORMS MAY TRAIN OVER
AREAS THAT HAVE ALREADY RECEIVED 2 OR MORE INCHES OF PRECIPITATION
ALL READY. IF THIS OCCURS...RIVER AND FLASH FLOODING WILL BE AN
ISSUE TODAY.

WEATHER HAZARDS EXPECTED...

THE PRIMARY THREATS WILL BE FREQUENT LIGHTNING...WIND GUSTS TO 50
MPH OR GREATER...HEAVY RAINFALL...FLASH FLOODING...AND HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

...PROLONGED HEAVY RAINFALL EVENT LIKELY WEDNESDAY THROUGH
SATURDAY...

A PLUME OF RICH MOISTURE AND UNSEASONABLY STRONG UPPER LEVEL FLOW
WEDNESDAY THROUGH SUNDAY WILL ALLOW FOR STRONG TO SEVERE STORMS
TO DEVELOP ACROSS THE STATE. A FLASH FLOOD WATCH IS IN EFFECT FOR
NORTH AND CENTRAL GEORGIA FOR GENERALLY WEDNESDAY THROUGH FRIDAY
MORNING. PERSONS PLANNING OUTDOOR ACTIVITIES DURING THIS
TIME...INCLUDING FOURTH OF JULY EVENTS...SHOULD MONITOR THE LATEST
FORECASTS.

WEATHER HAZARDS EXPECTED...

VERY HEAVY RAINFALL...FLASH FLOODING...PROLONGED RIVER FLOODING...FREQUENT
DANGEROUS LIGHTNING...WIND GUSTS TO 60 MPH OR GREATER AND HAIL
WILL BE POSSIBLE WITH STORMS WEDNESDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Local storm report, Jul 3, 9:12 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
912 PM EDT WED JUL 03 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     FLASH FLOOD      3 E NEWNAN              33.37N 84.75W
07/03/2013                   COWETA             GA   PUBLIC

            BETWEEN 245PM AND 5PM...WATER COVERING GOLF COURSE AT
            SUMMERGROVE...WATER COVERING THE SOCCER FIELDS OFF
            HIGHWAY 34...WATER UP TO A GARAGE ON THE EAST SIDE OF
            TOWN.

&&

TDP
Special weather statement, Jul 3, 9:30 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
930 PM EDT WED JUL 3 2013

GAZ080-091>093-104-105-040200-
930 PM EDT WED JUL 3 2013

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN SUMTER...
SCHLEY...MARION...MACON...TAYLOR AND DOOLY COUNTIES UNTIL 1000 PM
EDT...

AT 924 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM FLINT RIVER WMA TO ELLAVILLE...MOVING NORTH
AT 35 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS SUMTER...
SCHLEY...MARION...MACON...TAYLOR AND DOOLY COUNTIES THROUGH 1000 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE FLINT RIVER
WMA...LILLY...DOOLING...BYROMVILLE...ANDERSONVILLE...ANDERSONVILLE
NATIONAL HISTORIC SITE...BUMPHEAD...LA CROSSE...FRIENDSHIP...
CLEARVIEW...FOUNTAINVILLE...WALLS CROSSING...ELLAVILLE...PUTNAM AND
DOYLE.

&&

LAT...LON 3217 8412 3214 8443 3254 8456 3255 8453
      3254 8451 3256 8449 3256 8441 3260 8441
      3261 8439 3262 8427 3252 8400 3250 8402
      3251 8398 3207 8383
TIME...MOT...LOC 0130Z 165DEG 31KT 3219 8396 3227 8415
          3224 8436
Special weather statement, Jul 3, 9:33 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
933 PM EDT WED JUL 3 2013

GAZ097-098-109>112-040200-
933 PM EDT WED JUL 3 2013

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN WHEELER...
TREUTLEN...TELFAIR...MONTGOMERY...LAURENS AND DODGE COUNTIES UNTIL
1000 PM EDT...

AT 930 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM CHAUNCEY TO SPRING HILL...MOVING NORTH AT
30 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS WHEELER...TREUTLEN...TELFAIR...MONTGOMERY...LAURENS AND DODGE
COUNTIES THROUGH 1000 PM EDT. SOME LOCATIONS IN THE PATH OF THESE
STORMS INCLUDE LITTLE OCMULGEE STATE PARK...TOWNS...SCOTLAND...LUMBER
CITY...HELENA...MCRAE...JAY BIRD SPRINGS...ACHORD...GODWINSVILLE...
CHAUNCEY...FIVE POINTS...SPRING HILL...JORDAN...EASTMAN AND ALAMO.
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3204 8285 3205 8319 3244 8319 3245 8317
      3244 8315 3252 8319 3256 8319 3256 8285
      3241 8270 3233 8275 3229 8270 3230 8266
      3227 8264 3191 8264 3189 8271
TIME...MOT...LOC 0133Z 180DEG 25KT 3214 8309 3213 8285
          3199 8271
Special weather statement, Jul 3, 9:37 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
937 PM EDT WED JUL 3 2013

GAZ051-062-075-076-040200-
937 PM EDT WED JUL 3 2013

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN WARREN...
TALIAFERRO...GLASCOCK AND JEFFERSON COUNTIES UNTIL 1000 PM EDT...

AT 935 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GIBSON...MOVING NORTH AT 30 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
WARREN...TALIAFERRO...GLASCOCK AND JEFFERSON COUNTIES THROUGH 1000 PM
EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE STAPLETON...
AVERA...GIBSON...FIVE POINTS...BASTONVILLE...REESE...MESENA...
CADLEY...NORWOOD...CAMAK AND WARRENTON. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3316 8267 3357 8275 3358 8263 3346 8258
      3341 8254 3336 8254 3335 8251 3334 8247
      3318 8246
TIME...MOT...LOC 0137Z 175DEG 25KT 3326 8258
Special weather statement, Jul 3, 9:55 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
955 PM EDT WED JUL 3 2013

GAZ079-080-091-093-094-040230-
955 PM EDT WED JUL 3 2013

...SIGNIFICANT WEATHER ADVISORY FOR GUSTY WINDS AND FREQUENT
LIGHTNING IN TALBOT...PEACH...MARION...MACON AND TAYLOR COUNTIES
UNTIL 1030 PM EDT...

AT 954 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM WHITEWATER STATE PARK TO FIVE POINTS...
MOVING NORTH AT 35 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS TALBOT...PEACH...MARION...MACON AND TAYLOR COUNTIES THROUGH
1030 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE FIVE
POINTS...WHITEWATER STATE PARK...GARDEN VALLEY...OAKLAND...
BRANTLEY...TAZEWELL...RUPERT...CHARING...MARION ESTATES...MAUK...
HICKS...POTTERVILLE...BUTLER...GENEVA AND HOWARD. HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3240 8426 3239 8435 3243 8437 3238 8439
      3236 8456 3282 8467 3285 8446 3282 8445
      3284 8442 3278 8438 3279 8435 3273 8425
      3274 8424 3268 8420 3268 8410 3264 8406
      3259 8407 3253 8400 3229 8395
TIME...MOT...LOC 0156Z 169DEG 32KT 3241 8407 3249 8428
          3247 8448
Special weather statement, Jul 3, 9:56 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
956 PM EDT WED JUL 3 2013

GAZ097-098-109-111-040230-
956 PM EDT WED JUL 3 2013

...SIGNIFICANT WEATHER ADVISORY FOR GUSTY WINDS AND FREQUENT
LIGHTNING IN WHEELER...TREUTLEN...LAURENS AND DODGE COUNTIES UNTIL
1030 PM EDT...

AT 954 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM LANDSBURG TO 5 MILES EAST OF PLAINFIELD...
MOVING NORTH AT 30 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS WHEELER...TREUTLEN...LAURENS AND DODGE COUNTIES THROUGH 1030
PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
LANDSBURG...GLENWOOD...PLAINFIELD...CEDAR GROVE...BARNHILL...
LOWERY...CADWELL...SOPERTON...LOTHAIR...RENTZ...DEXTER...ORLAND...
ROCKLEDGE...BLACKVILLE AND ORIANNA. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3222 8285 3217 8313 3260 8315 3265 8288
      3259 8267 3252 8268 3250 8262 3251 8258
      3233 8257 3231 8265 3227 8264 3225 8265
      3215 8261
TIME...MOT...LOC 0157Z 177DEG 28KT 3225 8266 3231 8286
          3228 8303

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 8:12 PM EDTFlash Flood WarningFFCUnion3 hr
Jul 3, 9:30 PM EDTSpecial Weather StatementFFCMacon, Schley, Taylor30 min
Jul 3, 9:33 PM EDTSpecial Weather StatementFFCDodge, Laurens, Wheeler27 min
Jul 3, 9:37 PM EDTSpecial Weather StatementFFCGlascock, Warren23 min
Jul 3, 9:55 PM EDTSpecial Weather StatementFFCMacon, Talbot, Taylor35 min
Jul 3, 9:56 PM EDTSpecial Weather StatementFFCLaurens34 min
Jul 3, 10:25 PM EDTSevere Thunderstorm WarningFFCMeriwether, Pike, Talbot, Upson50 min
Jul 3, 11:05 PM EDTSpecial Weather StatementFFCCoweta, Meriwether, Pike40 min
Jul 3, 11:10 PM EDTSpecial Weather StatementFFCBaldwin, Greene, Hancock35 min
Jul 4, 1:33 AM EDTRiver Flood WarningFFCDawson, Forsyth4 hr
Jul 4, 9:43 AM EDTRiver Flood WarningFFCCoweta, Fayette, Spalding15 hr
Jul 4, 2:25 PM EDTSpecial Weather StatementFFCHall35 min
Jul 4, 2:40 PM EDTSpecial Weather StatementFFCTaliaferro, Warren35 min
Jul 4, 3:00 PM EDTSpecial Weather StatementFFCTowns, Union, White45 min
Jul 4, 3:11 PM EDTSpecial Weather StatementFFCClarke, Greene, Morgan, Oconee, Putnam49 min
Jul 4, 4:43 PM EDTSpecial Weather StatementFFCJohnson, Treutlen, Washington47 min
Jul 4, 4:49 PM EDTSpecial Weather StatementFFCButts, Clayton, Fayette, Henry, Jasper, Lamar and 3 more41 min
Jul 4, 5:55 PM EDTFlash Flood WarningFFCJohnson, Laurens, Washington4 hr
Jul 4, 6:27 PM EDTSpecial Weather StatementFFCBartow, Cherokee, Forsyth, Gordon, Pickens33 min
Jul 4, 7:16 PM EDTSpecial Weather StatementFFCCatoosa, Whitfield44 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.